Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 25, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 4, 2013, 3:32 PM MDT. It took effect at May 4, 2013, 9:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2013, 3:32 PM MDT (21:32 UTC)
- In effect from
- May 4, 2013, 9:00 PM MDT
- Expired
- May 5, 2013, 6:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
038 WWUS75 KABQ 042132 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 332 PM MDT SAT MAY 4 2013 ...GUSTY CANYON WINDS DEVELOPING TONIGHT... .A BACK DOOR COLD FRONT WILL SURGE WEST THROUGH THE CENTRAL MOUNTAIN CHAIN TONIGHT AND CREATE A BURST OF GUSTY EAST WINDS BELOW CANYONS OVER THE EAST SIDE OF THE ALBUQUERQUE METRO AREA. THE STRONGEST WIND GUSTS ARE EXPECTED BETWEEN 1 AM AND 5 AM. WINDS WILL TAPER OFF AFTER SUNRISE BUT STILL REMAIN BREEZY THROUGH THE MORNING HOURS. NMZ519-050300- /O.NEW.KABQ.WI.Y.0025.130505T0600Z-130505T1200Z/ ALBUQUERQUE METRO AREA- 332 PM MDT SAT MAY 4 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT SUNDAY. * LOCATION...ALBUQUERQUE METRO AREA...SPECIFICALLY FOCUSED IN AREAS BELOW TIJERAS CANYON...BEAR CANYON...JUAN TABO CANYON... AND HELLS CANYON. * WINDS...EAST 25 TO 35 MPH WITH GUSTS UP TO 45 OR 50 MPH. * TIMING...WINDS INCREASING AROUND MIDNIGHT AND PEAKING DURING THE PREDAWN HOURS BEFORE TAPERING OFF AFTER SUNRISE. * VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS. * LOCAL IMPACTS...STRONG CROSS WINDS CAN BE EXPECTED ON INTERSTATE 25 FROM NEAR BERNALILLO SOUTH TO ALBUQUERQUE AND ISLETA. LIGHT WEIGHT OBJECTS MAY BE BLOWN AROUND OR BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
1 follow-up statement
056 WWUS75 KABQ 050248 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 848 PM MDT SAT MAY 4 2013 ...GUSTY CANYON WINDS ACROSS THE RIO GRANDE VALLEY TONIGHT... .A BACK DOOR COLD FRONT HAS PUSHED THROUGH THE CENTRAL MOUNTAIN CHAIN THIS EVENING. GUSTY EAST WINDS BELOW CANYONS IN THE ALBUQUERQUE METRO AREA WILL CONTINUE TO STRENGTHEN OVERNIGHT. THE STRONGEST WINDS ARE EXPECTED BETWEEN MIDNIGHT AND 5 AM. WINDS WILL TAPER OFF AFTER SUNRISE BUT STILL REMAIN BREEZY THROUGH THE MORNING HOURS. NMZ519-051200- /O.EXT.KABQ.WI.Y.0025.130505T0300Z-130505T1200Z/ ALBUQUERQUE METRO AREA- 848 PM MDT SAT MAY 4 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MDT SUNDAY... * LOCATION...ALBUQUERQUE METRO AREA...SPECIFICALLY FOCUSED IN AREAS BELOW TIJERAS CANYON...BEAR CANYON...JUAN TABO CANYON... AND HELLS CANYON. * WINDS...EAST 25 TO 35 MPH WITH GUSTS UP TO 45 OR 50 MPH. * TIMING...STRONG EAST CANYON WINDS WILL CONTINUE OVERNIGHT. WIND SPEEDS WILL PEAK DURING THE PREDAWN HOURS BEFORE TAPERING OFF AFTER SUNRISE. * VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS. * LOCAL IMPACTS...STRONG CROSS WINDS CAN BE EXPECTED ON INTERSTATE 25 FROM NEAR BERNALILLO SOUTH TO ALBUQUERQUE AND ISLETA. LIGHT WEIGHT OBJECTS MAY BE BLOWN AROUND OR BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 4, 3:14 PM MDT, 18 minutes earlier.
Area forecast discussion, May 4, 3:14 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 314 PM MDT SAT MAY 4 2013 .DISCUSSION... BELIEVE IT OR NOT...IT MIGHT ACTUALLY RAIN AGAIN IN NM SOON. FIRST ORDER OF BUSINESS IS NEAR FREEZING TEMPS TONIGHT OVER THE NE PLAINS. WILL NOT ISSUE ANY FREEZE HIGHLIGHTS SINCE ANY READINGS NEAR 32F WILL ONLY LAST FOR AN HOUR OR TWO. HIGH CLOUDS ARE ALSO EXPECTED TO DEVELOP OVERHEAD ESPECIALLY AFTER MIDNIGHT WHICH WILL MITIGATE RADIATIONAL COOLING EFFECTS. ANOTHER BACK DOOR FRONTAL BOUNDARY WILL SLIDE SOUTH DOWN THE PLAINS TONIGHT AS WELL AND INTO THE RIO GRANDE VALLEY AFTER MIDNIGHT. A STRONG PRESSURE GRADIENT ALONG THE FRONT WILL ENHANCE THRU GAPS AND CREATE A POTENTIALLY MODERATE TO STRONG EAST WIND FOR AREAS BELOW CANYONS. STATISTICAL GUIDANCE NUMBERS INDICATE ADVISORY LEVEL AND EVEN HIGH WINDS COULD IMPACT AREAS FROM ABQ SOUTH TO NEAR SOCORRO TONIGHT. HI RES LOCAL WRF CROSS SECTION THRU TIJERAS CANYON INDICATES CLASSIC GAP WIND SIGNATURE SO CONFIDENCE HIGH ENOUGH TO GO FOR AN ADVISORY MIDNIGHT TO 6 AM. THE LATEST SURFACE OBSERVATION NETWORK SHOWS A HEALTHY SURGE OF SE FLOW DEVELOPING OVER NM AHEAD OF A DEEPENING TROUGH AXIS APPROACHING FROM THE WEST AND THE ASSOCIATED SURFACE LOW DEEPENING OVER THE FOUR CORNERS. WEAK MOISTURE ADVECTION WITHIN THIS FLOW HAS ALREADY BEGUN OVER FAR SOUTHERN NM. THIS WILL CONTINUE THRU SUNDAY AS MID LEVEL FLOW TAPS DEEPER MOISTURE OVER THE BAJA REGION. MODELS CONTINUE TO SPIT OUT SOME VERY LIGHT PRECIP FROM THIS MOISTURE LATE TONIGHT AND SUNDAY...BUT ONLY PLACED VIRGA/SPRINKLES IN THE FORECAST SINCE A LOT OF MOISTENING STILL NEEDS TO TAKE PLACE BEFORE ANYTHING REACHES THE GROUND. BY SUNDAY NIGHT HOWEVER MODELS HAVE REALLY COME INTO GOOD AGREEMENT ON A WELL DEFINED UPPER WAVE SLIDING NE INTO NM WITH A DECENT SLUG OF MOISTURE AND INSTABILITY THROUGH MONDAY. RAISED POPS TO LIKELY FOR A LARGE AREA OF THE NORTHERN AND CENTRAL HIGH TERRAIN AND THE CENTRAL HIGH PLAINS MONDAY. HPC PROBABILISTIC QPF VALUES FOR AMOUNTS GREATER THAN 0.10 ARE HIGHER THAN ANYTHING WE HAVE SEEN IN QUITE SOME TIME. A DRY PUNCH WORKING INTO THE BACK SIDE OF THE WAVE AND SURFACE CONVERGENCE ALONG THE REMNANT BACK DOOR FRONT WILL FORCE AN ARC OF WETTING RAINFALL FROM ABOUT ROSWELL NORTH AND WEST TO THE SANDIAS...SANTA FE...AND ALL OF THE NORTHERN MTS BETWEEN SUNRISE MONDAY AND LATE MONDAY AFTERNOON. INSTABILITY PARAMETERS AND SUFFICIENT MOISTURE SUGGEST THERE WILL BE STORMS...OF WHICH A COUPLE COULD BE STRONG OVER THE CENTRAL HIGH PLAINS. A SERIES OF WEAK RIPPLES WILL THEN MOVE QUICKLY NE OVER THE AREA TUESDAY/WEDNESDAY BEFORE A MORE SIGNIFICANT PIECE OF ENERGY SLIDES VERY SLOWLY EAST OVER NORTHERN NM THURSDAY/FRIDAY. THIS WILL KEEP A SEVERAL DAY PERIOD FOR SHOWER CHANCES IN THE FORECAST OVER THE NORTHERN HIGH TERRAIN. THIS WAVE THEN SLOWS AND HOOKS UP WITH YET ANOTHER WAVE APPROACHING FROM THE BAJA TO PRODUCE A POTENTIALLY WIDESPREAD AREA OF PRECIP FOR THE WEEKEND. FINGERS ARE CROSSED. GUYER && .FIRE WEATHER... MAIN NEAR TERM CONCERNS ACROSS NORTH AND CENTRAL NM WILL BE STRONG EAST TO SE WINDS DEVELOPING THROUGH AND BELOW GAPS IN CENTRAL MTN CHAIN INTO CENTRAL VALLEYS AS SURFACE HIGH PRESSURE BECOMES BETTER ESTABLISHED IN FAR EASTERN NM AND WEST TX. IT LOOKS LIKE ONSET SHOULD VARY FROM ABOUT 01Z TO ABOUT 05Z FROM NORTH TO SOUTH ACROSS THE VALLEY WITH EARLIER ONSET IN UPPER RIO GRANDE VALLEY...LATER IN THAT RANGE ACROSS LOWER VALLEY. ANY UPTICK IN DEWPOINTS/MOISTURE WILL BE PRETTY MARGINAL TONIGHT WITH ONLY POOR TO FAIR RH RECOVERY IN ALL ZONES. STRONGEST GAP WINDS LIKELY TO BE THE USUAL SUBJECTS...ABQ METRO...STRONGEST BELOW TIJERAS CANYON...AND FAVORED AREAS SOUTHWARD AND BELOW LOWER GAPS. SUSTAINED SPEEDS MAY WELL REACH 20 TO 30 MPH...IF NOT A BIT HIGHER...WITH GUSTS BETWEEN 30 AND 45 MPH. MID LEVEL MOISTURE TO INCREASE SOME FROM THE SOUTHWEST UNDER A RIDGE ALOFT ON SUN. THIS MAY HELP PRODUCE SOME ISOLATED AND ALMOST ENTIRELY DRY SHOWER AND THUNDERSTORM ACTIVITY. AS ALWAYS BE ALERT FOR BRIEF EPISODES OF STRONG GUSTY WINDS NEAR THIS ACTIVITY. ANY GAP WINDS WOULD LIKELY SUBSIDE BEFORE NOON SUN AS SOUTH TO SOUTHEAST FLOW WITH MODERATE SPEEDS WILL THEN DEVELOP. AFTERNOON TEMPERATURES SUNDAY WILL RANGE FROM NEAR TO AROUND 5 DEGREES LOWER THAN THIS AFTN. SUN NIGHT AND MONDAY A SIGNIFICANT LOW PRESSURE DISTURBANCE WILL BE EJECTED TOWARD NM. THIS WILL BRING IN SOME FAIRLY MODEST LOW TO MID LEVEL MOISTURE FROM THE SOUTHWEST WHILE A SURFACE RETURN FLOW ATTEMPTS TO DEVELOP FROM THE GULF OF MEXICO INTO WEST TX AND EASTERN NM. SPOTTY WETTING SHOWERS AND STORMS...WITH STILL A FEW WET/DRY HYBRID STORMS POSSIBLE...ARE EXPECTED INTO THE DAYTIME MONDAY WITH TEMPERATURES TRENDING SLIGHTLY LOWER IN MORE CLOUD COVER AND PRECIP. THE AMOUNT OF CLOUDINESS ATTENDING THIS SYSTEM WILL LIKELY LESSEN SOMEWHAT THE NUMBER OF STORMS OR AT LEAST DECREASE THEIR LIGHTNING FREQUENCY...BUT AT LEAST SOME LIGHTNING STRIKES SHOULD BE EXPECTED. BEYOND MONDAY...UNCERTAINTY IN THE FORECAST INCREASES. FORECAST ELEMENTS WILL DEPEND ON THE TRACK AND SPEED OF THE AFOREMENTIONED UPPER LOW OFF THE CA COAST. THIS PATTERN WILL KEEP SOME SHOWERS AND STORMS IN THE EXTENDED FORECAST...GENERALLY FAVORING THE NORTHERN AND WESTERN ZONES UNLESS THAT LOW...OR MORE LIKELY...A FOLLOWUP SYSTEM...TRACKS FARTHER SOUTH ACROSS NM. THE LACK OF STRONG UPPER LEVEL JET OR GRADIENT ALOFT SHOULD MITIGATE ANY SIGNIFICANT WIND EVENTS...THOUGH OF COURSE ANY CONVECTION WILL BRING SHORT TERM GUSTY WIND POTENTIAL. 43 && .AVIATION... 18Z TAF CYCLE LIGHT TO...MORE LOCALLY...MODERATE BREEZES THROUGH THE AFTERNOON OVER NORTH AND CENTRAL NM WITH NO AVIATION HAZARDS OF ANY SIGNIFICANCE EXPECTED. AREAS OF MID TO HIGH LEVEL CLOUDS WILL CONTINUE ACROSS MAINLY CENTRAL SECTIONS THIS AFTERNOON AND THEN INCREASE SOMEWHAT ACROSS MOST OF THE REST OF FCST AREA THIS EVENING. HOWEVER...PRECIPITATION WILL STILL BE ABSENT FROM THE AREA. BETWEEN ROUGHLY 01Z AND 04Z...EXPECT EAST AND SOUTHEAST WINDS THROUGH GAPS AND CANYONS OF THE CENTRAL MOUNTAIN CHAIN... LEADING TO GUSTY AND ACCELERATED WINDS THERE AND INTO THE RIO GRANDE VALLEY. IMPACTED AIRPORTS WILL INCLUDE ABQ AND SAF...THE FORMER SEEING SUSTAINED WIND SPEEDS REACHING BETWEEN 20 AND 30 KTS MID EVENING ON...POSS GUSTING TO BETWEEN 35 AND 45 KTS...WHILE THE LATTER SHOULD BE ABOUT 5 TO 10 KTS LOWER THAN ABQ. THERE IS SOME POTENTIAL FOR PERIODIC BLOWING DUST MAINLY IN THE ABQ VCNTY WHEN THE WINDS ARE AT THERE STRONGEST...MOST LIKELY BETWEEN 05Z AND 11Z. AVIATION WEATHER WARNING FOR ABQ MAY BE WARRANTED THIS EVENING AND OVERNIGHT. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 45 76 49 67 / 0 0 10 40 DULCE........................... 31 69 38 56 / 0 5 20 70 CUBA............................ 34 69 40 61 / 0 5 10 60 GALLUP.......................... 35 71 42 65 / 0 5 10 30 EL MORRO........................ 31 67 36 61 / 0 5 20 30 GRANTS.......................... 38 72 44 66 / 0 5 10 40 QUEMADO......................... 42 69 43 65 / 0 5 20 20 GLENWOOD........................ 34 76 43 76 / 0 0 10 10 CHAMA........................... 32 62 37 52 / 5 10 20 80 LOS ALAMOS...................... 38 64 47 58 / 0 5 5 60 PECOS........................... 37 60 43 54 / 0 5 5 70 CERRO/QUESTA.................... 32 66 38 58 / 5 10 10 60 RED RIVER....................... 28 54 34 47 / 5 20 20 80 ANGEL FIRE...................... 25 59 31 51 / 5 10 20 80 TAOS............................ 35 66 38 59 / 0 5 5 60 MORA............................ 30 58 40 52 / 0 5 5 70 ESPANOLA........................ 38 71 44 62 / 0 0 0 40 SANTA FE........................ 42 65 45 59 / 0 0 5 60 SANTA FE AIRPORT................ 44 69 44 62 / 0 0 5 50 ALBUQUERQUE FOOTHILLS........... 50 71 50 65 / 0 0 5 40 ALBUQUERQUE HEIGHTS............. 53 75 53 69 / 0 0 0 40 ALBUQUERQUE VALLEY.............. 51 76 52 70 / 0 0 0 30 ALBUQUERQUE WEST MESA........... 47 78 52 69 / 0 0 0 30 LOS LUNAS....................... 49 77 52 71 / 0 0 0 30 RIO RANCHO...................... 46 77 52 69 / 0 0 0 40 SOCORRO......................... 50 80 53 79 / 0 0 0 20 SANDIA PARK/CEDAR CREST......... 41 70 47 64 / 5 5 10 60 TIJERAS......................... 43 72 49 66 / 0 5 5 50 MORIARTY/ESTANCIA............... 40 67 46 61 / 0 0 5 50 CLINES CORNERS.................. 35 65 42 58 / 0 0 5 50 GRAN QUIVIRA.................... 43 71 48 64 / 5 5 5 40 CARRIZOZO....................... 45 73 49 72 / 5 5 5 30 RUIDOSO......................... 38 65 43 64 / 5 5 5 50 CAPULIN......................... 30 59 40 56 / 0 5 5 30 RATON........................... 32 61 38 56 / 0 5 5 30 SPRINGER........................ 34 61 40 56 / 0 5 5 40 LAS VEGAS....................... 30 61 40 54 / 0 5 5 50 CLAYTON......................... 33 62 42 63 / 0 0 5 30 ROY............................. 35 59 43 57 / 0 0 5 40 CONCHAS......................... 38 68 46 62 / 0 0 0 40 SANTA ROSA...................... 37 69 47 63 / 0 0 5 50 TUCUMCARI....................... 38 70 47 64 / 0 0 0 30 CLOVIS.......................... 39 70 45 64 / 0 0 0 30 PORTALES........................ 39 72 46 65 / 0 0 0 30 FORT SUMNER..................... 42 71 49 68 / 0 0 0 50 ROSWELL......................... 44 75 52 76 / 0 0 0 30 PICACHO......................... 42 71 48 73 / 0 0 5 40 ELK............................. 39 68 45 70 / 0 0 5 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM MDT SUNDAY FOR THE FOLLOWING ZONES...NMZ519. &&
Hazardous weather outlook, May 4, 5:28 AM MDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 528 AM MDT SAT MAY 4 2013 NMZ501>540-051200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 528 AM MDT SAT MAY 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 11
Nearby
Wind Advisories in New Mexico, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.